Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Jul 30, 2021, 7:40 PM CDT for Morgan County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2021, 7:40 PM CDT (00:40 UTC)
- Expired
- Jul 30, 2021, 8:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Springfield, MO
County Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 120 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1160 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
864
WWUS83 KSGF 310040
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
740 PM CDT Fri Jul 30 2021
MOZ056-310115-
Morgan MO-
740 PM CDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN COUNTY UNTIL
815 PM CDT...
At 739 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smithton, or 13 miles southeast of Sedalia, moving east at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Syracuse... Florence...
LAT...LON 3868 9284 3860 9284 3856 9279 3854 9278
3854 9307 3869 9306 3869 9303
TIME...MOT...LOC 0039Z 268DEG 14KT 3861 9303
$$
DSAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jul 30, 7:09 PM CDT, 31 minutes earlier.
Area forecast discussion, Jul 30, 7:09 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
709 PM CDT Fri Jul 30 2021
.SHORT TERM...(This evening through Saturday)
Issued at 1240 PM CDT Fri Jul 30 2021
As of 3 PM, a stationary surface front extends from the Kansas
City metro, southeast into the Lake of the Ozarks region and then
continues on into the Missouri Bootheel. Widely scattered showers
and thunderstorms have developed across the eastern Ozarks where
mid-level moisture and temperature profiles are a bit more
favorable for initiation. A few of these storms across the eastern
Ozarks could produce some locally gusty winds and small hail into
this evening. This activity will then diminish around or just
after sunset.
The big story continues to be excessive heat and humidity. While
that front has slipped into central Missouri, temperatures are only
slightly cooler north of this boundary with temperatures in the
upper 80s and lower 90s from the Versailles area down towards Rolla
and Salem. Dew points in this area are still in the middle 70s and
are resulting in heat indices from the middle 90s to around 100
degrees.
South of the front, temperatures are in the lower to middle 90s with
dew points quite variable. There are some pockets of upper 70s dew
points while mixing along the Ozark Plateau has resulted in dew
points in the lower 70s. Heat indices range from 98 to 108 degrees
with the highest readings corresponding well with the current
Excessive Heat Warning. Thus, the current heat headlines (including
the Heat Advisory) look good into early this evening.
As we get into later tonight, a complex of thunderstorms is expected
to develop across the Corn Belt as a low level jet noses into that
region. This complex of storms will slide south and southeast into
northern Missouri and may get into portions of central Missouri by
sunrise. While gusty winds will be possible with this activity, the
main severe threat appears as if it will remain to our north.
The forecast for Saturday then remains complicated. Morning
convection will remain possible across central Missouri and the
eastern Ozarks owing to what will likely be a decaying thunderstorm
complex. New initiation will then be possible Saturday afternoon
along any remaining outflow boundaries as well as that synoptic
scale front.
The HREF output/CAMs seem to fall into two general camps. One
scenario indicates initiation closer to the Highway 60 corridor. The
second scenario has convection initiating farther north towards
Highway 54. We have generally painted 30-40% PoPs across most of the
area Saturday afternoon to cover both scenarios given that we will
likely have multiple initiation triggers in place.
While deep layer shear will be somewhat lackluster, instability and
moisture profiles will support a Marginal Risk (per SPC Day 2
Outlook) for a few severe storms Saturday afternoon. Locally
damaging wind gusts will be the primary potential severe weather
hazard. Locally heavy rainfall will also be possible given high
moisture content in the atmosphere.
The uncertainties in convective coverage, cloud cover, and the
location of boundaries will also have impacts on temperatures
and dew points on Saturday. Close inspection of NBM probabilities
indicates that areas from the I-49 corridor through southwestern
and south-central Missouri still stand a good chance of seeing
highs in the middle 90s with surface dew points in the lower to
middle 70s. Some upper 70s dew points will be possible in the
vicinity of those boundaries.
The highest uncertainties in temperatures and dew points for
Saturday are generally located along and northeast of a Lake of the
Ozarks to Salem line. NBM output shows moderate probabilities that
temperatures may still climb into the lower 90s with heat indices
approaching 100 degrees. However, morning convection (and clouds)
along with potential re-development in the afternoon may hold
high temperatures back in the 80s across portions of central
Missouri.
With all of this said, we are going to leave current heat headlines
for Saturday as is. An Excessive Heat Warning is in effect roughly
along and west of a Nevada to Bolivar to Pineville line. A Heat
Advisory is in effect for Saturday to the east of this line, but
excluding Morgan, Miller, Maries, Phelps, and Dent Counties. Some
tweaks to headlines will be quite possible once we get a better feel
for convective evolution.
.LONG TERM...(Saturday Night through Friday)
Issued at 1240 PM CDT Fri Jul 30 2021
Convective coverage will likely increase Saturday evening as that
synoptic cold front begins to press south in response to digging
short wave energy across the Great Lakes. The Marginal Risk for
severe storms will persist with damaging winds again being the
main threat. The potential for locally heavy rainfall will also
exist due to high rainfall rates and relatively slow storm
motions. We agree with the Slight Risk for excessive rainfall
outlooked by the Weather Prediction Center.
Morning showers and thunderstorms will then remain possible into
Sunday morning primarily across southern Missouri as that cold front
makes steady progress south. The big story for Sunday will be the
return of cooler temperatures with a drier air mass also advecting
into the area. High temperatures will fall back into the 80s
with dew points lowering into the 60s.
We will then see a period of below normal temperatures for the first
half of next week as we get into a northwest flow aloft. There is
strong model/ensemble consensus for highs in the lower to middle 80s
with lows in the upper 50s to lower 60s. It is quite possible that
valleys of the eastern Ozarks see lows in the middle 50s.
Temperatures may begin to nudge back up towards normal to finish
off next week.
As for precipitation chances, ensembles reveal at least a few
short wave troughs diving through the area within the
northwesterly flow aloft. This could bring some potential for a
few showers and thunderstorms from mid to late week, however
confidence remains low at this time.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 703 PM CDT Fri Jul 30 2021
KSGF/KJLN/KBBG tafs: VFR. A weak stationary front extends from the
KC Metro to east of KUNO and it will remain in place in the near
term. Have seen a couple of clusters of short lived storms along
the front, but think any activity will stay north-east of the taf
sites. Late in the period and just beyond, will see an increased
chance of storm coverage as the front starts to push south.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 9 PM CDT this evening for MOZ056>058-069>071-
080>083-090>092-095>098-102>106.
Heat Advisory from 10 AM to 9 PM CDT Saturday for MOZ055-067>070-
080>082-090>092-095>098-102>106.
Excessive Heat Warning until 9 PM CDT this evening for MOZ055-
066>068-077>079-088-089-093-094-101.
Excessive Heat Warning from 10 AM to 9 PM CDT Saturday for
MOZ066-077>079-088-089-093-094-101.
KS...Excessive Heat Warning until 9 PM CDT this evening for KSZ073-
097-101.
Excessive Heat Warning from 10 AM to 9 PM CDT Saturday for
KSZ073-097-101.
&&
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...DSAHazardous weather outlook, Jul 30, 2:48 PM CDT, 4 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 248 PM CDT Fri Jul 30 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-312000- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 248 PM CDT Fri Jul 30 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Significant to Locally Extreme excessive heat risk. DISCUSSION... Afternoon and early evening heat index values will range from 100 to 110 degrees. The extended nature of this heat wave will increase the risk for heat related illnesses. Scattered thunderstorms will persist across the eastern Ozarks into early this evening. The main potential hazards from these storms will be wind gusts to 50 mph, frequent lightning, and brief heavy rainfall. Hail up to the size of nickels will also be possible with a few storms. A thunderstorm complex may then push into parts of central Missouri around sunrise. This would include a limited risk for wind gusts up to 50 mph, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. That complex of thunderstorms may impact areas of central Missouri Saturday morning with a continuing risk of gusty winds, frequent lightning, and locally heavy rainfall. Afternoon and early evening heat index values are expected to range from 100 to 110 degrees on Saturday, with slightly lower values across central Missouri. The extended nature of this heat wave will increase the risk for heat related illnesses. Cooler temperatures will filter into the area starting on Sunday. Additional scattered thunderstorms are then expected to develop Saturday afternoon and will then become more widespread Saturday night as a cold front pushes south through the outlook area. A few strong to severe storms are possible with damaging wind gusts to 60 mph being the primary potential severe weather hazard. Hail up to the size of quarters will also be possible. Some thunderstorms will also produce torrential rainfall which could lead to a localized flash flooding risk. Thunderstorms will then end from north to south across the outlook area from late Saturday night into Sunday morning. There is then low potential for a few additional thunderstorms towards the middle and end of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Special weather statement, Jul 30, 2:09 PM CDT, 5 hours 31 minutes before
Special Weather Statement
National Weather Service Springfield MO
209 PM CDT Fri Jul 30 2021
MOZ098-106-301945-
Oregon MO-Shannon MO-
209 PM CDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHANNON AND NORTHERN
OREGON COUNTIES UNTIL 245 PM CDT...
At 209 PM CDT, Doppler radar was tracking a strong thunderstorm near
Birch Tree, or 15 miles east of Mountain View, moving south at 15
mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southwestern
Shannon and northern Oregon Counties, including the following
locations... Thomasville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3703 9155 3709 9146 3706 9133 3680 9123
3678 9158
TIME...MOT...LOC 1909Z 349DEG 12KT 3697 9142
SchaumannSpecial weather statement, Jul 30, 6:04 PM CDT, 1 hour 36 minutes before
Special Weather Statement National Weather Service Springfield MO 604 PM CDT Fri Jul 30 2021 MOZ056-069-302330- Camden MO-Morgan MO- 604 PM CDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN AND SOUTH CENTRAL MORGAN COUNTIES UNTIL 630 PM CDT... At 603 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Laurie, or 12 miles northwest of Camdenton, moving south at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lake of The Ozarks... Laurie... Sunrise Beach... Climax Springs... Hurricane Deck... Barnumton... Purvis... LAT...LON 3824 9306 3822 9278 3805 9277 3805 9305 TIME...MOT...LOC 2303Z 354DEG 12KT 3812 9292 DSA
Special weather statement, Jul 30, 7:40 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
740 PM CDT Fri Jul 30 2021
MOZ056-310115-
Morgan MO-
740 PM CDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN COUNTY UNTIL
815 PM CDT...
At 739 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smithton, or 13 miles southeast of Sedalia, moving east at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Syracuse... Florence...
LAT...LON 3868 9284 3860 9284 3856 9279 3854 9278
3854 9307 3869 9306 3869 9303
TIME...MOT...LOC 0039Z 268DEG 14KT 3861 9303
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 4:07 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 38 min |
| Jul 31, 4:12 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 33 min |
| Jul 31, 4:39 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 51 min |
| Jul 31, 4:48 PM CDT | Special Weather Statement | SGF | Pulaski | 27 min |
| Jul 31, 4:53 PM CDT | Special Weather Statement | SGF | Dent | 22 min |
| Jul 31, 6:24 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 18 min |
| Jul 31, 6:38 PM CDT | Special Weather Statement | SGF | Jasper | 22 min |
| Jul 31, 6:40 PM CDT | Special Weather Statement | SGF | Crawford | 35 min |
| Jul 31, 6:45 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 30 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.